Do thyroid support supplements interfere with other supplements, thereby worsening pmt?

I had terrible pmt for years but eventually put together a regime of supplements that got rid of most of my symptoms. A couple of months ago I started a thyroid support regime, under the guidance of a doctor, to address low T3 levels and hypo symptoms. Since then my Pmt has come back with a vengeance, and I have had extreme symptoms for two weeks out of each three week cycle. The doctor says it is unrelated and a coincidence, but I wondered if anyone had a similar experience?

I take a lot of supplements but the ones that specifically have helped my pms are vit b complex and gla. Would these be compromised by taking nutri thyroid, t-convert and thyroid complex - which are the supplements the doctor has given me?

Interestingly I was having bad night sweats every night until I started the thyroid regime. These have gone but the pmt is horrendous. And my thyroid symptoms remain as bad as ever :(

Edited by Admin - removed name of doctor.

Last edited by

5 Replies

  • If you take supplements, I have read they should be taken 4 hours apart from thyroid gland medication so they don't interfere with the uptake.

  • Strangely, mine went the opposite way, pmt got better... I'm sure I've read somewhere too that under active causes pmt.

    Have you had your bloods tested to see if you're on enough thyroid meds?


  • Hi I would find a really good Endo and then ask for a referral. This is all their field and also a lot more.

    Best wishes,


  • The doctor I'm seeing is a thyroid specialist, who I found after Dr Skinner died. I've also read that underactive causes PMT but when I started taking levothyroxine under Dr Skinner, none of my symptoms improved. The only thing that has helped my pmt was gla and b-complex, and that made an immediate dramatic improvement.

    I've had a couple of blood tests. Initially my FT3 was low. After the levothyroxine (which made me feel unwell with a racing pulse and keeling over in the street) my FT3 had improved but my TSH was suppressed so I'm now on a much lower dose of levo (pulse is back to normal), and have added in the Nutri supplements.

    The doctor has asked me to have more blood tests in a couple more weeks so see if my T3 has stabilised. I don't think the thyroid meds and increased T3 are helping with any of my hypo symptoms, and now the pmt is terrible. I feel like I'm going backwards.

    I have been struggling with infertility (5 failed IVF attempts) and bereavement and losing my job so I'm not expecting to feel great at the moment, but the pmt is so severe that I now spend two thirds of my waking hours wishing that i could fall asleep and not wake up again. These feelings are definitely linked to my hormones because a day or two after my period starts I feel normal again for a week or so before it all starts again.

    I don't think the thyroid meds are doing me any favours but I don't really know what to do next. Feel like I'm grasping at straws, and am going to do the adrenal saliva test to see whether adrenal fatigue could be responsible for my symptoms.

    I just wish I knew whether the thyroid meds are causing this renewed pmt problem - because things were difficult enough with throwing that back into the mix!

    Sorry for rambling, and thanks for your advice. I'm going to change the times I take my other supplements and hope that this helps.

  • Poor you - I used to suffer with bad PMT but nothing compared to you.

    Have you had a really good search around google for information regarding fertility and thyroid illness, as I know there are some very good articles out there. While your searching yo might want to search PMT and thyroid illness as well to see if you can find anything.

    Moggie x

You may also like...